• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Amitryptaline

PinkCandyFloss

PinkCandyFloss

Well-known member
Joined
Feb 20, 2019
Messages
152
Location
Northern Ireland
Hey all

I have been on amitryptaline for months for my fibromyalgia pain. I had a mental health assessment last week and rather than change my existing meds/send to therapy the psych just upped my meds which my GP was not happy with.
I’m not even on amitryptaline for the mental health aspect but for pain, but he almost doubled it!

I know from already being on it that it can “knock you for six” I slept till 4pm yesterday and was asleep again less that 12 hours later! Though with chronic fatigue I am kind of used to it.

This morning I woke up with my mouth bone dry and my lips sealed shut! They are cracked in several places and still very sore even though I use carmex daily!

Anyone else have this? How do you manage it?
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,502
Location
Fort Lauderdale, Florida, USA
Hi pinkcandyfloss. Does the increase in dosage actually help ?? Is it doing anything for you ?? If it doesn't do anything useful, I'd say the dry mouth/dry lips are a symptom of being over-medicated and / or insufficient water intake.
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,502
Location
Fort Lauderdale, Florida, USA
Lots of times when the doctor says to increase something or take it at a different time, it does NOT work for me and I don't do it. I report to him what happened.
 
PinkCandyFloss

PinkCandyFloss

Well-known member
Joined
Feb 20, 2019
Messages
152
Location
Northern Ireland
Yes I have fibromyalgia so I’ve had chronic fatigue for as long as I can remember.

I’ve only been on the higher dose two days so too soon to tell if it works. I know it’s not dehydration as I drink plenty of water during the day and has never happened before. Now the amitryptaline has been upped it’s started to happen, I know one of the side effects is dry mouth so I was wondering if they connected.

The doctor who ordered the increase I don’t see again for at least 2 months :(
I can go to my GP if it keeps up.

I’ve spent today almost over using lip balm to help my lips :( beyond that and keeping water in my bedroom (not ideal as once I’m asleep I stay asleep so it’s not like I’ll be awake regularly but o drink any)
 
Top